Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Can stool softners cause BM to become soft?

User rating for this question
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
Can stool softners cause BM to become to soft? I have been taking stool softner, and this a.m. My BM was extremely soft.
Posted Tue, 11 Mar 2014 in General Health
Answered by Dr. Sudhir 27 minutes later
Brief Answer: Yes.Stool softeners are meant stools soft. Detailed Answer: Hello Stool softeners are meant to make stools soft so that they can be passed easily.So this might be reason in your case for soft BM. Its advisable to stop stool softeners, if constipation no longer persists. Hope this helps.Regards.
Above answer was peer-reviewed by
Follow-up: Can stool softners cause BM to become soft? 22 minutes later
I know this, but can they become to soft not formed at all, and is there anything I can do to reverse this?
Answered by Dr. Sudhir 13 minutes later
Brief Answer: Yes, they empty intestine early. Detailed Answer: Yes, they can empty intestine early before stools are formed. Just stopping stool softener and having regular diet can help to reverse this. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor